MAUDE Adverse Event Report: BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER

BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER
Model Number 23046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records for the lot were reviewed, and there were no discrepancies or nonconformances noted.Hospital and/or doctor's notes confirming the uti were requested.Doctor's notes were received and reviewed.Unable to confirm uti based on the notes received.Notes showed patient history of urinary incontinence, bladder issues, and cystoscopy.The patient was admitted and treated for vomiting, diarrhea, dehydration, and a-fib w/ rvr.It is possible that the patient's medical history of urinary incontinence contributed to an infection, but since it could not be confirmed how he was using the product, the cause cannot be established.Incontinence patients are at a higher risk for infection.There is no indication that the device failed to meet specifications or malfunctioned.There is no confirmed history of infection related to our product.As a show of an abundance of caution, the complaint will be reported.Report will be updated if further information is received.
 
Event or Problem Description
Patient called in to report that he was in the hospital for 5 days with a uti.Patient stated he has had them before, and not quite sure what caused it.Patient stated he is currently using a foley catheter and is not sure for how long.Patient was unable to provide a men's liberty lot number.Per sap notes, the patient was shipped men's liberty lot # j19107.

Brand Name
MEN'S LIBERTY
Common Device Name
EXTERNAL CATHETER
Manufacturer (Section D)
BIODERM, INC.
12320 73rd court n
largo FL 33773
Manufacturer Contact
stephanie conner
12320 73rd court n.
largo, FL 33773
7274162685
MDR Report Key18273681
Report Number3001949129-2023-00003
Device Sequence Number5414016
Product Code NOA
UDI-Device Identifier00653599000168
UDI-Public00653599000168
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number23046
Device Lot NumberJ19107
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Initial Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale